Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Green Bay, WI

June 20, 2007Menominee County, Shawano County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 8:21 PM CDT for Menominee County, Shawano County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 8:21 PM CDT (01:21 UTC)
Expired
Jun 20, 2007, 9:15 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Menominee County, WI, Shawano County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:45 PM CDTHAIL 1Neopit, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 210121
SVRGRB
WIC078-115-210215-
/O.NEW.KGRB.SV.W.0076.070621T0121Z-070621T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
821 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN SHAWANO COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 915 PM CDT

* AT 818 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH.  THIS STORM
  WAS LOCATED 17 MILES WEST OF NEOPIT...OR ABOUT 8 MILES SOUTH OF
  ANTIGO...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEOPIT BY 840 PM...
  KESHENA BY 850 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4503 8920 4503 8899 4504 8898 4511 8898
      4505 8856 4505 8849 4486 8849 4485 8847
      4475 8849 4491 8921

$$

KURIMSKI
2 follow-up statements
000 
WWUS53 KGRB 210140
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT WED JUN 20 2007

WIC078-115-210215-
/O.CON.KGRB.SV.W.0076.000000T0000Z-070621T0215Z/
MENOMINEE-SHAWANO-
839 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT 
FOR NORTHERN SHAWANO AND MENOMINEE COUNTIES...

AT 835 PM...DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH.  
THIS STORM WAS LOCATED NEAR NEOPIT...OR ABOUT 16 MILES NORTHWEST OF 
SHAWANO...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE  
  GRESHAM...RED RIVER...KESHENA AND SHAWANO LAKE.

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4503 8920 4503 8899 4504 8898 4511 8898
      4505 8856 4505 8849 4486 8849 4485 8847
      4475 8849 4491 8921

$$

KURIMSKI
000 
WWUS53 KGRB 210200
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT WED JUN 20 2007

WIC078-115-210215-
/O.CON.KGRB.SV.W.0076.000000T0000Z-070621T0215Z/
MENOMINEE-SHAWANO-
900 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT 
FOR NORTHERN SHAWANO AND MENOMINEE COUNTIES...

AT 856 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH.  THIS STORM
WAS LOCATED NEAR NEOPIT...OR ABOUT 18 MILES NORTHWEST OF SHAWANO...
MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE   
  MORGAN...GRESHAM...RED RIVER...KESHENA AND SHAWANO LAKE.

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4503 8920 4503 8899 4504 8898 4511 8898
      4505 8856 4505 8849 4486 8849 4485 8847
      4475 8849 4491 8921

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 1:45 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT WED JUN 20 2007

.SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS
AFTERNOON/EVENING.

COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING
WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS
AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER
00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN
THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF
TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED
INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK
INTO THE AREA.

GUIDANCE TEMPERATURES LOOK REASONABLE.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN
REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER
THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY
NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL
THE UPPER FLOW FLATTENS EARLY NEXT WEEK.

.AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL
CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF
TONIGHT AND THURSDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT WED JUN 20 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN
THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE
FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL
BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY
NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE
REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS
A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE
BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT
AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 20, 6:36 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             STURGEON BAY            44.83N 87.38W
06/20/2007  E0.75 INCH       DOOR               WI   LAW ENFORCEMENT

&&
Special weather statement, Jun 20, 7:04 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
704 PM CDT WED JUN 20 2007

WIZ013-018>022-030-031-035>040-045-048>050-073-074-210115-
NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...
STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...
TWO RIVERS...CRIVITZ
704 PM CDT WED JUN 20 2007

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM...

SCATTERED THUNDERSTORMS WITH LARGE HAIL AND GUSTY WINDS WILL
CONTINUE TO MOVE ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN
THIS EVENING.

NEW SEVERE STORMS ARE DEVELOPING OVER WESTERN WISCONSIN...AND
WILL MOVE INTO MARATHON COUNTY SHORTLY.

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR CENTRAL AND EAST-
CENTRAL WISCONSIN UNTIL 8 PM. THE THREAT FOR SEVERE WEATHER
CONTINUES THIS EVENING.

JKL
Local storm report, Jun 20, 7:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     5 W ATHENS              45.03N 90.18W
06/20/2007                   MARATHON           WI   AMATEUR RADIO

            THIN ROPE FUNNEL. DISSIPATED BUT ROTATING WALL CLOUD
            CONTINUED FOR A TIME.

&&
Local storm report, Jun 20, 7:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             1 N MERRILL             45.19N 89.68W
06/20/2007  M0.75 INCH       LINCOLN            WI   TRAINED SPOTTER

&&
Local storm report, Jun 20, 8:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MC NAUGHTON             45.73N 89.55W
06/20/2007  E1.00 INCH       ONEIDA             WI   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL IN THE MC NAUGHTON AND LAKE
            TOMAHAWK AREAS

0500 PM     TSTM WND DMG     3 SE WAUSAUKEE          45.33N 87.90W
06/20/2007                   MARINETTE          WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN NEAR HWY 180 AND
            COUNTY HWY XX. HWY 180 WAS IMPASSABLE FOR A PERIOD OF
            TIME. TREES ON A HOUSE AND A GARAGE.

0634 PM     TSTM WND DMG     1 SW STURGEON BAY       44.82N 87.39W
06/20/2007                   DOOR               WI   LAW ENFORCEMENT

            TREE UPROOTED AND ON WIRES ON DULUTH AVE.

&&

TSK
Local storm report, Jun 20, 8:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             MERRILL                 45.18N 89.68W
06/20/2007  E1.00 INCH       LINCOLN            WI   TRAINED SPOTTER

            HEAVY HAIL FALLING.

0755 PM     TSTM WND DMG     MERRILL                 45.18N 89.68W
06/20/2007                   LINCOLN            WI   LAW ENFORCEMENT

            MANY TREES AND POWER POLES DOWN. TIME ESTIMATED.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:15 PM CDTSevere Thunderstorm WarningGRBMarathon60 min
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningGRBLincoln67 min
Jun 20, 8:08 PM CDTSevere Thunderstorm WarningGRBLanglade48 min
Jun 20, 8:15 PM CDTSevere Thunderstorm WarningGRBMarathon60 min
Jun 20, 8:35 PM CDTSevere Thunderstorm WarningGRBBrown25 min
Jun 20, 8:48 PM CDTSevere Thunderstorm WarningGRBOutagamie19 min
Jun 20, 8:50 PM CDTSevere Thunderstorm WarningGRBOconto55 min
Jun 20, 9:10 PM CDTSevere Thunderstorm WarningGRBMarathon49 min
Jun 20, 9:15 PM CDTSevere Thunderstorm WarningGRBShawano15 min
Jun 20, 9:31 PM CDTSpecial Marine WarningGRB89 min
Jun 20, 9:36 PM CDTSevere Thunderstorm WarningGRBWaupaca24 min
Jun 20, 9:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee27 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano39 min
Jun 20, 10:59 PM CDTMarine Weather StatementGRB91 min
Jun 21, 12:25 AM CDTSevere Thunderstorm WarningGRBWood29 min
Jun 21, 1:13 AM CDTSevere Thunderstorm WarningGRBWaushara27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.